Jump to content
CrazyBoards.org
Sign in to follow this  
clinic

2 Benzos at same time for anxiety/jerks

Recommended Posts

My current benzo(clobazam) is working great for anxiety/jerks but im sleeping too much on it. I wake up at 3-4pm.  Been on it daily since 3 years. I have tried divided dosing of my current benzo but it does not work, i still feel sleepy after taking morning clobazam dose.

I'm looking to reduce clobazam and add another benzo for long term(life long) anxiety treatment. Any suggestions

Here's what i have tried:

Benzodiazepines

Alprazolam 0.25 → worsening anxiety/psychosis
Alprazolam 0.5 SR + clobazam 15mg → Bed wetting
Clobazam 12.5mg(taking since 2.5 years) → Works great for anxiety/jerks but sedation problems and cognition problems at high dose
Clonazepam 0.25mg(Took just 1 dose) + clobazam 10mg → crying spells
Clonazepam 0.75mg → very sedated till afternoon, brain slow down, cognitive impairment, did not work for twitches at this dose, worsening hypotension
Diazepam 2.5mg + clobazam 10mg → bed wetting
Lorazepam 0.5mg + clobazam 10mg - worsening anxiety/psychosis, crying spells, feeling sleepy in afternoon
 

Edited by clinic

Share this post


Link to post
Share on other sites

The only way I've heard of using 2 benzos is you take one benzo regularly for your anxiety and the other you take as needed for breakthrough symptoms.

Share this post


Link to post
Share on other sites

What if you took a combination of benzos that worked but caused bed wetting and tried it with desmopresin to reduce/eliminate nocturnal enuresis?

Have you also considered that the clozapine could be the culprit of the nocturnal enuresis? It is a M4 muscarinic agonist and its active metabolite is a M1 muscarinic agonist.

The clobazam, as well as all benzodiazepines, have some degree of anticholinergic activity. Could it be that the dose you take of clobazam has a certain anticholinergic potency that hasn't been matched by any other benzo you've tried? Also, Paxil is a pretty potent muscarinic anticholinergic, which may be helping prevent enuresis in combination with the clobazam.

Chlordiazepoxide is kind of like a "dirty" diazepam and a long-acting benzo, but might be worth a try. Flurazepam, quazepam, clorazepate are all long-acting benzos; temazepam and estazolam are intermediate-acting; and oxazepam and triazolam are short-acting benzos. Some of those might be worth looking into as well. They may not all be marketed as anticonvulsants, but all benzos have some degree of anticonvulsant action. I don't remember where you live, so some of those might not be available, and there may be some that are available to you that aren't available in the US.

Have you considered taking an anticonvulsant for these myoclonic jerks? Something like sodium valproate or levetiracetam? That might enable you to lower your clobazam dose significantly and reduce your daytime sedation.

EDIT: If I may make an observation, it appears as though almost every class of medication causes crying spells, even something benign as fish oil. Have you considered there might be a psychological or psychosomatic reason for this? I'm not trying to call you out or anything, but it seems like you have "doomed" yourself for nothing to work for you.

Edited by mikl_pls

Share this post


Link to post
Share on other sites
6 hours ago, mikl_pls said:

What if you took a combination of benzos that worked but caused bed wetting and tried it with desmopresin to reduce/eliminate nocturnal enuresis?

Have you also considered that the clozapine could be the culprit of the nocturnal enuresis? It is a M4 muscarinic agonist and its active metabolite is a M1 muscarinic agonist.

The clobazam, as well as all benzodiazepines, have some degree of anticholinergic activity. Could it be that the dose you take of clobazam has a certain anticholinergic potency that hasn't been matched by any other benzo you've tried? Also, Paxil is a pretty potent muscarinic anticholinergic, which may be helping prevent enuresis in combination with the clobazam.

Chlordiazepoxide is kind of like a "dirty" diazepam and a long-acting benzo, but might be worth a try. Flurazepam, quazepam, clorazepate are all long-acting benzos; temazepam and estazolam are intermediate-acting; and oxazepam and triazolam are short-acting benzos. Some of those might be worth looking into as well. They may not all be marketed as anticonvulsants, but all benzos have some degree of anticonvulsant action. I don't remember where you live, so some of those might not be available, and there may be some that are available to you that aren't available in the US.

Have you considered taking an anticonvulsant for these myoclonic jerks? Something like sodium valproate or levetiracetam? That might enable you to lower your clobazam dose significantly and reduce your daytime sedation.

EDIT: If I may make an observation, it appears as though almost every class of medication causes crying spells, even something benign as fish oil. Have you considered there might be a psychological or psychosomatic reason for this? I'm not trying to call you out or anything, but it seems like you have "doomed" yourself for nothing to work for you.

Yes, Clozapine causes bedwetting at doses 275mg and above. No bedwetting on my current 200mg clozapine. I have cross checked my records, my dose was 200mg clozapine when i wet the bed on both alprazolam and diazepam.

Clobazam worked better for jerks and also for anxiety compared to clonazepam. Clobazam worked fine when i was taking 20mg, but suddenly sedation side effect came and i had to lower the dose to 10mg. And 10mg worked fine without any sedation until after some months this 10mg itself has started making me sleep till 3-4pm.

I dont know why im suddenly getting severe sedated on benzo(clobazam) which was working for me for 2 years

I found no help in jerks till 0.5mg clonazepam, 0.75mg gave me severe cognitive impairment. I have never checked clonazepam for anxiety, I only tried it for jerks. But i dont know what to do since last time i tried 0.25mg clonazepam again, I got crying spells on it. Yes, sodium valproate works for jerks but it makes my tremors super extreme, i cant even write on it. You might be surprised to know that I also get crying spells on beta blockers(propranolol) and most of the antidepressants(SSRI/SNRI). If i add high adjunct benzo clobazam 20mg dose, then i wont get crying spells on any drug at all. All these crying spells is fixed by high benzo dose.

Share this post


Link to post
Share on other sites

I have no idea what to suggest.

Have you considered that you might have an overactive bladder that needs to be medicated? I suggested desmopressin to hopefully eliminate bedwetting so you could have more options of what to try. It may even enable you to increase your clozapine dose if you needed to. Another thought is to add an anticholinergic (as if clozapine isn't anticholinergic enough) like benztropine, trihexyphenidyl, glycopyrrolate, oxybutynin.

Another possibility is that you might have diabetes insipidus. Lithium commonly causes this, but there could be other causes.

https://www.ncbi.nlm.nih.gov/pubmed/10612269

Clozapine can cause this too apparently according to this article. Desmopressin is also used to treat this. Indomethacin and chlorpropamide are are two other drugs to help with this.

As for the crying spells, do you think you could have PBA (pseudobulbar affect)? It can cause uncontrollable crying, anger, or laughing, but it doesn't have to manifest as all three. There is a medicine called Nuedexta that is a combination of dextromethorphan and quinidine. It has several off-label uses too, like treating emotional lability induced by traumatic brain injury. My mom was on that drug for a little while after she fell down the stairs and hit her head on the tile floor.

Edited by mikl_pls

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...